MAUDE Adverse Event Report: PUREWICK CORPORATION ¿ 3012224959 PUREWICK FEMALE EXTERNAL; DRY DOC MACHINE

PUREWICK CORPORATION ¿ 3012224959 PUREWICK FEMALE EXTERNAL; DRY DOC MACHINE
Catalog Number DD15
Medical Device Problem Code Increase in Suction (1604)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the dry doc device suction was to strong and caused the patient some pain and discomfort.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential root cause of the reported event could be that the user did not follow procedure for establishing suction due to which the suction was too high, resulting in patient impact, pain and discomfort.The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿warnings: ¿ do not use the purewick¿ fec with a bedpan or any material that does not allow for sufficient airflow.¿ to avoid potential skin injury, never push or pull the purewick¿ fec against the skin during placement or removal.¿ never insert the purewick¿ fec into vagina, anal canal, or other body cavities.¿ discontinue use if an allergic reaction occurs.¿ after use, this product may be a potential biohazard.Dispose of in accordance with applicable local, state and federal laws and regulations.Precautions: ¿ not recommended for patients who are: ¿ agitated, combative, or uncooperative and might remove the purewick¿ fec ¿ having frequent episodes of bowel incontinence without a fecal management system in place ¿ experiencing skin irritation or breakdown at the site ¿ experiencing moderate/heavy menstruation and cannot use a tampon ¿ do not use barrier cream on the perineum when using the purewick¿ fec.Barrier cream may impede suction.¿ not recommended for use on patients with a known latex allergy.¿ proceed with caution in patients who have undergone recent surgery of the external urogenital tract.¿ always assess skin for compromise and perform perineal care prior to placement of a new purewick¿ fec.¿ maintain suction until the purewick¿ fec is fully removed from the patient to avoid urine backflow." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
PUREWICK FEMALE EXTERNAL
Common Device Name
DRY DOC MACHINE
Manufacturer (Section D)
PUREWICK CORPORATION ¿ 3012224959
203 gillespie way
el cajon CA 92020
MDR Report Key8964704
Report Number1018233-2019-05381
Device Sequence Number11402984
Product Code NZU
UDI-Device Identifier00801741151781
UDI-Public(01)00801741151781
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberDD15
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer09/25/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1